Discussions that mention pravachol

High Cholesterol board


I was on Pravachol for three years and complained of muscle weakness and aches (especially in my upper legs) to my family doc. He never mentioned it could be from the Pravachol. I also tore a muscle just running around and playing with my dog, and the muscle kept re-tearing and took months to heal. Again, doc just blew that off. I also had two spots with sore tendons; one behind my knee and one in the inside of my elbow. You guessed it, doc blew that off, too. After reading these posts, I feel the Pravachol had something to do with these problems. I have been off the Pravachol for 2 months and I don't have as many problems as I did before. I am hypothyroid which also causes muscle aches and pains, so that can be contributing, too. However, I don't think I'll ever go back on a statin drug. It was scary having a muscle tear just from doing a little running around the house!

Last week I was in a reputable health food store talking to one of their staff members. She explained to me that statins cause the bad stuff to be removed while going through the liver, but that it also takes out the COQ10 which is good for you. At her recommendation, I am taking a COQ10 supplement. I need to do more research on COQ10, but thought I'd chime in hear with my experience.